{"title":"Immune-related GFAP-Astrocytopathy under PD-1 inhibition: A case report","authors":"Lea Daniello, Georgios Tassopoulos, Berenice Mareen Lang, Bastian Schilling","doi":"10.1016/j.ejcskn.2026.101136","DOIUrl":null,"url":null,"abstract":"<div><div>Immune checkpoint inhibitors have substantially improved survival in advanced melanoma but are also associated with immune-related adverse events. Such events can affect any organ, including the central and peripheral nervous systems. Neurological adverse events are rare and often underrecognized. We report the case of a 53-year-old woman with melanoma who developed a severe neurological adverse event after treatment with the PD-1 inhibitor nivolumab. We describe a rare case of nivolumab-associated glial fibrillary acidic protein astrocytopathy and highlight the diagnostic challenges, therapeutic considerations, and importance of early recognition of these potentially severe neurological adverse events.</div></div>","PeriodicalId":100396,"journal":{"name":"EJC Skin Cancer","volume":"4 ","pages":"Article 101136"},"PeriodicalIF":0.0000,"publicationDate":"2026-01-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"EJC Skin Cancer","FirstCategoryId":"1085","ListUrlMain":"https://www.sciencedirect.com/science/article/pii/S2772611826003642","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2026/3/28 0:00:00","PubModel":"Epub","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0
Abstract
Immune checkpoint inhibitors have substantially improved survival in advanced melanoma but are also associated with immune-related adverse events. Such events can affect any organ, including the central and peripheral nervous systems. Neurological adverse events are rare and often underrecognized. We report the case of a 53-year-old woman with melanoma who developed a severe neurological adverse event after treatment with the PD-1 inhibitor nivolumab. We describe a rare case of nivolumab-associated glial fibrillary acidic protein astrocytopathy and highlight the diagnostic challenges, therapeutic considerations, and importance of early recognition of these potentially severe neurological adverse events.